Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
|lali - Mon Jan 03, 2005 7:24 pm||
Looking for a little help. I maybe just paranoid, but recently I have been experiencing numbness/heaviness in my legs (I weigh 110, by the way) accompanied by a mild hot flash and mild to moderate dizziness. These symptoms occur throught the day numerous times and have been doing so for approximatley 1 month. I also have squeezing sensation in my chest about 5-10 times a week. This symptom is quick and not neccessarily accompanied by the numbness in my legs and feet. If you review my profile, you will see a history of heart disease. I also have high cholesterol, but have not been tested in more than a year. What I'm wondering is if this could be something serious, I'm only 29 years old. Can PAB or something else occur so soon in life?
|Dr. Yasser Mokhtar - Tue Jan 04, 2005 8:33 pm||
Being a female of the child bearing age virtually protects you from coronary disease.
Your chest pain is atypical and you might have one risk factor for coronary disease (mildly elevated total cholesterol (actually i need to know what is the bad cholesterol).
i am not sure what can be the cause of this chest squeezing sensation.
Atypical chest pain that can be secondary to heart disease in your age group can be caused by:
1. Inflammation of the membrane surounding the heart (and your description of the pain does not fit the characteristics).
2. Mitral valve prolapse.
If you still continue to have the chest pain, an echocardiogram would not be a bad idea.
Regarding the numbness and the heaviness in your legs, i suggest that you be seen by your doctor for a physical to decide whether or not there is a neurological condition that needs to be further evaluated by a neurologist.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.